MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ NANO PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ NANO PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd ultra-fine¿ nano pen needle was unable to attach to the pen.The following information was provided by the initial reporter: consumer reported that the pen needle will not attach to the insulin pen.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 09-nov-2022.H6: investigation summary customer returned a total of 38 used 4mm, 32 gauge nano pen needles.No teardrop labels were returned for lot identification.30 of the pen needles were visually inspected prior to testing.24 of the pen needles were found to have bent needles on the non-patient side of the hub¿s needle cannula.This damage would prevent proper attachment of the pen needle.Based on the damage present, the needles bending may have occurred accidentally while the user was preparing the pen needle for use, potentially if the pen was not properly aligned with the cannula.The remaining samples were attached to a test pen without issue.No damage found and the samples functioned as intended.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the samples received, embecta found that 24 pen needles had become bent on the non-patient side.This damage would result in the pen needle not attaching properly to the pen.The root cause of the needles bending and breaking appears to be accidental damage from stresses caused by the user during routine use.This would have also given the impression that the needle was clogged since insulin would be unable to pass through the cannula.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ NANO PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15584275
Report Number9616656-2022-01103
Device Sequence Number6470294
Product Code FRN
UDI-Device Identifier10885403897511
UDI-Public10885403897511
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K213478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8975
Device Catalogue Number320883
Device Lot Number2019510
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown